Alert archive / New Mexico / Flash Flood Warnings in 2023
Flash Flood Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Oct 8, 2023, 3:24 PM MDT for Grant County, New Mexico. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2023, 3:24 PM MDT (21:24 UTC)
- Expired
- Oct 8, 2023, 5:00 PM MDT
- In force
- 96 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 169 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418
WGUS54 KEPZ 082124
FFWEPZ
NMC017-082300-
/O.NEW.KEPZ.FF.W.0013.231008T2124Z-231008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
324 PM MDT Sun Oct 8 2023
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Northern Grant County in southwestern New Mexico...
* Until 500 PM MDT.
* At 324 PM MDT, Doppler radar indicated heavy rain across the
warned area. Between 1 and 2 inches of rain have fallen.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through the Black Canyon. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northern Grant County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Burn Scar. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3316 10796 3310 10798 3310 10793 3314 10787
3315 10788
FLASH FLOOD...RADAR INDICATED
$$
AB1 follow-up statement
486
WGUS74 KEPZ 082258
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
458 PM MDT Sun Oct 8 2023
NMC017-082308-
/O.EXP.KEPZ.FF.W.0013.000000T0000Z-231008T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant NM-
458 PM MDT Sun Oct 8 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON FOR
NORTHERN GRANT COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3316 10796 3310 10798 3310 10793 3314 10787
3315 10788
$$
ZAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 2:16 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 8, 2:16 PM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 216 PM MDT Sun Oct 8 2023 ...New SYNOPSIS, DISCUSSION, FIRE WEATHER... .SYNOPSIS... Issued at 215 PM MDT Sun Oct 8 2023 The period will be mostly dry and warm. Only the Gila and adjacent lowlands will see a slight chance for a shower or thunderstorm. Highs will warm back above normal through mid-week along with breezy afternoons. A cool front will bring temperatures back closer to normal for Friday into the weekend. && .DISCUSSION... Issued at 215 PM MDT Sun Oct 8 2023 We sit beneath a broad UL ridge while on the eastern side of surface high pressure. The result is seasonal warmth with some moisture seeping up the west side of the ridge. It's enough moisture to give AZ and the Gila some showers and thunderstorms, but elsewhere, it's pretty quiet with light winds. We expect more of the same tomorrow with a bit better chance for showers and storms across the Gila. The HRRR is indicating some of those showers/ storms will drift into the adjacent lowlands. Highs will warm as well as westerly flow aloft sets in, eroding the early- fall air mass. For the rest of the period, we enter quasi-zonal flow. Our temperatures will warm back well above normal, nearing 90 in El Paso while meaningful moisture sweeps out of the area. A strengthening trough will shift southeastward across the Northern Rockies on Wednesday and Thursday giving us a pair of breezy days. The day with the strongest winds will be Thursday as the trough makes its closest approach across CO into NE. This trough will also push a cool front our way allowing highs to drop back to near or just below normal for Friday and Saturday. && .AVIATION... (18Z TAFS) Issued at 1122 AM MDT Sun Oct 8 2023 Rather quiet aviation weather is expected today and tonight with mostly clear skies (SKC-FEW060/250) and light and variable winds, with direction favoring east or southeast. && .FIRE WEATHER... Issued at 215 PM MDT Sun Oct 8 2023 A few showers and thunderstorms will be possible across the Gila this afternoon and tomorrow. Dry low levels may lead to isolated dry lightning. Otherwise, minimal fire concerns are expected with afternoon min RH values in the teens and winds topping out around 10 MPH. Winds are expected to pick up Wednesday and Thursday with continued min RH values in the teens, but red flag conditions are not expected at this time. && .PRELIMINARY POINT TEMPS/POPS... El Paso 60 87 61 89 / 0 0 0 0 Sierra Blanca 50 80 53 82 / 0 0 0 0 Las Cruces 54 84 54 85 / 0 10 20 0 Alamogordo 52 82 54 83 / 0 10 20 0 Cloudcroft 39 61 41 61 / 0 10 0 0 Truth or Consequences 54 81 54 83 / 10 20 20 0 Silver City 51 78 51 77 / 10 20 20 0 Deming 52 85 53 86 / 0 10 20 0 Lordsburg 52 85 54 84 / 0 10 0 0 West El Paso Metro 59 85 60 87 / 0 0 0 0 Dell City 50 84 52 86 / 0 0 0 0 Fort Hancock 52 86 55 89 / 0 0 0 0 Loma Linda 54 78 56 80 / 0 0 0 0 Fabens 54 85 57 87 / 0 0 0 0 Santa Teresa 54 83 54 86 / 0 0 0 0 White Sands HQ 58 85 59 86 / 0 10 20 0 Jornada Range 53 83 54 85 / 0 10 20 0 Hatch 52 85 53 87 / 0 10 20 0 Columbus 55 84 57 86 / 0 0 0 0 Orogrande 52 82 53 84 / 0 0 0 0 Mayhill 46 73 46 73 / 0 10 0 0 Mescalero 43 72 45 72 / 0 10 20 0 Timberon 42 70 44 71 / 0 10 0 0 Winston 45 76 44 76 / 10 20 20 0 Hillsboro 50 82 51 83 / 10 20 20 0 Spaceport 51 83 51 84 / 0 10 20 0 Lake Roberts 43 77 43 76 / 30 30 20 0 Hurley 50 83 51 82 / 10 10 20 0 Cliff 47 85 46 85 / 10 20 20 0 Mule Creek 50 80 50 79 / 10 20 20 0 Faywood 52 80 52 81 / 10 20 20 0 Animas 51 85 53 84 / 0 0 0 0 Hachita 52 84 54 84 / 0 0 0 0 Antelope Wells 52 83 54 85 / 0 0 0 0 Cloverdale 54 80 54 80 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...34-Brown
Hazardous weather outlook, Oct 8, 6:19 AM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 619 AM MDT Sun Oct 8 2023 NMZ401-403>411-414>417-425>429-TXZ418>424-091230- Upper Gila River Valley-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Central Grant County/Silver City Area- Southern Gila Region Highlands/Black Range- West Central Tularosa Basin/White Sands- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 619 AM MDT Sun Oct 8 2023 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight... Isolated thunderstorms possible today in the Gila Region. Locally heavy rainfall and gusty outflow winds are the main hazards with any storm. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated thunderstorms possible on Monday mainly for the Gila Region, and the Sacramento Mountains. These storms are not expected to become severe, but could produce some locally heavy rain and gusty outflow winds. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 29
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 2:56 PM MDT | Areal Flood Advisory | EPZ | Grant | 28 min |
| Oct 8, 4:54 PM MDT | Areal Flood Advisory | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.